MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +8; PRSTHSS,HP,SMCNSTRND,MTLCRMCPLYMR,CMNTDORNNPRS,UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +8; PRSTHSS,HP,SMCNSTRND,MTLCRMCPLYMR,CMNTDORNNPRS,UNCMNTD
Catalog Number 71343208
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to periprosthetic fracture.
 
Additional Manufacturer Narrative
The associated oxonium femoral head and synergy high offset femoral component were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that no supporting patient information or medical records were provided for review and inclusion to this investigation; therefore the root cause of the periprosthetic fracture remains unknown; however, the periprosthetic fracture was the contributing factor to the revision procedure.The patient impact beyond the revision procedure itself cannot be concluded as no further information was provided.No further medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 32MM +8
Common Device Name
PRSTHSS,HP,SMCNSTRND,MTLCRMCPLYMR,CMNTDORNNPRS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7500945
Report Number1020279-2018-00905
Device Sequence Number1717867
Product Code LZO
UDI-Device Identifier03596010474230
UDI-Public03596010474230
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71343208
Device Lot Number17HM05708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date11/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;